Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Mustard oil in ears for cough. Why is ear in pain now?

Hi, I had cough and on the advice of my mother I have put hot mustard oil in my ear . After that , I started feeling little bit pain in my ear which eventually turned out the pain which was not controllable and had to take pain killer . ENT doctor advised my Moxikind (2 dose) and after taking that for 2 days , my ear looks like loosing its sense . Can you please advice if I need to continue the medication ?
Asked On : Thu, 13 Sep 2012
Answers:  2 Views:  433
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Allergist and Immunologist 's  Response
there can be mucus blcing middle ears
the cough can be viral /allergic
if you put oil/drops in ears there is increase in congestion and pressure buil up in ears causng pain
i wrte prescripton for you
take ta montair fx twice a day
syp ascoril 1/2 tsf tds
syp tossex 1/2 tsf bd
dont put an thing in ears and nose
apply neosporin h eye ointment inside nose and ears
take diclofenic for pain
do this course for 2 week
Answered: Sun, 16 Sep 2012
I find this answer helpful
ENT Specialist Dr. Ravinder Sharma's  Response
Dear Tanu
Hello I am Dr Ravinder Sharma ENT surgeon
Please do not use mustard oil in ear as it is of no use infact it can cause harmto your ear drum. I would advise you for a ENT consultation and may be your will require cleaning of ear canal with suction. OR
It may settle down on its own in due course
Feel free to contact me if you need more information about it
with regards
Ravinder Sharma
Answered: Sat, 15 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor